MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140); Halo (2227); Unspecified Tissue Injury (4559)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section b3: date of event: unknown, not provided, but the best estimate date is between jan 31, 2023 and oct 30, 2023.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6 - medical device problem code: 3191 - to capture dissatisfaction - quality/design.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A male patient reported of intraocular lens (iol) explants on both eyes (ou) due to experiencing halos, glare and physical discomfort.Prior to surgery, the patient had cataracts and -600 vision in both eyes.After surgery the patient experienced glares and halos that impacted his ability to drive and go outside.The patient stated for nine (9) months light made him cry and even had trouble with lights on in the house.While the patient had the lenses, his eyelids felt like mushy sponges and were constantly bloodshot.The patient attributes the issue he experienced to coating and the design of the lenses, collecting too much sunlight.The patient was told her would see from "infinity to 14 feet" and he did not want to wear glasses anymore and to be able to read the paper.The patient saw other doctors and was advised to have them removed.The lenses were exchanged, and the patient has 20/20 vision in both eyes with johnson & johnson monofocal replacement lenses.The patient still has to wear glasses.A month later 1.75 left eye, 2.0 right eye.The patient is doing fine with the replacement lenses and only has some leftover conditions like itchy eyes and tears which are dissipating.He was given drops only for the standard post-op surgery and after that was told to use over the counter (otc) eye drops.During explant procedures, there were no other interventions or injuries.Only, was told that there was a little trouble explanting the right eye as it had healed.No further information was provided.This report is for the issues reported with the explanted lens for the patient¿s left eye.A separate report will be submitted for the issues with the explanted lens for the patient¿s right eye.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noted that a duplicate mdr report (report number 3012236936-2023-03255) was inadvertently submitted for the sn (b)(6) while the event had been reported earlier under the report number 3012236936-2023-03252.This supplemental mdr report is correct that information and to indicate that no further information will be provided under this manufacturer report number 3012236936-2023-03255.Any additional information will be submitted under manufacturer report number 3012236936-2023-03252.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18384368
Report Number3012236936-2023-03255
Device Sequence Number11754091
Product Code MFK
UDI-Device Identifier05050474750494
UDI-Public(01)05050474750494(17)240730
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/30/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU110
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer01/02/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight91 KG
Patient EthnicityNon Hispanic
Patient RaceWhite